Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 11, NWS New Orleans, LA

March 22, 2012Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 22, 2012, 8:10 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2012, 8:10 AM CDT (13:10 UTC)
Expired
Mar 22, 2012, 11:00 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Jackson County, MS

The radar

The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WGUS54 KLIX 221310
FFWLIX
MSC059-221600-
/O.NEW.KLIX.FF.W.0011.120322T1310Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
810 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...

* UNTIL 1100 AM CDT

* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT TWO TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS SECTIONS OF 
WESTERN JACKSON COUNTY EARLY THIS MORNING. A SERIES OF THUNDERSTORMS 
OVER THE GULF OF MEXCIO WILL CONTINUE TO MOVE NORTH INTO JACKSON 
COUNTY THIS MORNING AND LIKELY PRODUCE ADDITIONAL RAINFALL AMOUNTS 
OF TWO TO FOUR INCHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VANCLEAVE...OCEAN SPRINGS AND ST. MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3037 8860 3037 8880 3040 8884 3042 8885
      3042 8888 3052 8889 3065 8888 3065 8861

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 4:37 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 22, 4:37 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT THU MAR 22 2012

.SHORT TERM...

A SLOW MOVING OUTFLOW BOUNDARY CURRENTLY DRAPED OVER HARRISON
COUNTY AND EXTENDING SOUTHWARD ACROSS THE SOUTHERN PARTS OF
PLAQUEMINES PARISH WILL CONTINUE TO DRIFT TO THE EAST THROUGH THE
EARLY AFTERNOON HOURS BEFORE PULLING INTO ALABAMA AND THE COASTAL
WATERS. STRONG LOW LEVEL CONVERGENCE ALONG THIS
BOUNDARY...COMBINED WITH NEARLY PARALLEL MID TO UPPER LEVEL WINDS
ALONG THE BOUNDARY WILL CONTINUE TO ALLOW A SERIES OF FAST MOVING
THUNDERSTORMS TO TRACK OVER THE SAME AREAS THROUGH THE EARLY
AFTERNOON HOURS. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL
AMOUNTS OF 4 TO 6 INCHES FROM BILOXI EAST TO PASCAGOULA. GIVEN
THIS HEAVY RAIN THREAT...HAVE EXTENDED THE FLASH FLOOD WATCH FOR
HARRISON AND JACKSON COUNTIES THROUGH 4 PM THIS AFTERNOON.

THE MAIN UPPER LEVEL LOW PARKED OVER THE SOUTHERN PLAINS WILL
GRADUALLY LIFT TO THE NORTH AND THEN EAST AND BECOME CENTERED OVER
THE LOWER MISSOURI VALLEY BY FRIDAY MORNING. UNFORTUNATELY...AN
UPPER LEVEL TROUGH AXIS...AND REGION OF LOW LEVEL CONVERGENCE WILL
REMAIN PARKED OVER THE FORECAST AREA. HAVE KEPT IN HIGH
POPS...ESPECIALLY ALONG THE COASTS OF LOUISIANA AND MISSISSIPPI
FOR TONIGHT..AND LINGER THESE HIGHER POPS INTO TOMORROW.
HOWEVER...THE HEAVY RAINFALL THREAT WILL GREATLY DIMINISHED BY
TONIGHT AND TOMORROW...AS A MORE STABLE AIRMASS PROHIBITS THE
DEVELOPMENT OF DEEP CONVECTION. ADDITIONALLY...THE HIGHEST THETA E
VALUES AND ATTENDANT MOISTURE AXIS WILL SHIFT TO THE EAST OF THE
REGION BY TONIGHT.

HEADING INTO SATURDAY...THE UPPER LEVEL LOW WILL FINALLY TRACK TO
THE EAST AND BE CENTERED OVER THE OHIO VALLEY. AS THIS
OCCURS...THE MAIN TROUGH AXIS WILL FINALLY BEGIN TO FEEL THE
INFLUENCE OF SOME NORTHWEST FLOW ALOFT. THIS WILL GRADUALLY FORCE
THE TROUGH AND REGION OF LOW LEVEL CONVERGENCE AWAY FROM THE AREA.
HOWEVER...SOME LINGERING SHOWER ACTIVITY MAY STILL BE FOUND ALONG
THE COAST THROUGH SATURDAY MORNING. CONDITIONS WILL BEGIN TO
IMPROVE LATE SATURDAY INTO SATURDAY NIGHT...AS A DRIER AIRMASS
FINALLY ADVECTS INTO THE REGION...FORCING THE LOW LEVEL BOUNDARY
WELL OFFSHORE.

TEMPERATURES WILL BE NEAR NORMAL TODAY...AS A RAIN COOLED AND MORE
STABLE LOW LEVEL AIRMASS DOMINATES MOST OF THE CWA. HOWEVER...AS
SKIES BEGIN TO CLEAR TOMORROW AND ESPECIALLY INTO THE
WEEKEND...TEMPERATURES WILL ONCE AGAIN SOAR BACK INTO THE LOWER TO
MIDDLE 80S. THERE IS NOT MUCH COLD AIR ASSOCIATED WITH THE UPPER
LEVEL SYSTEM...SO NO MAJOR CHANGES IN THE THERMODYNAMIC PROFILE
ARE EXPECTED THROUGH THE PERIOD. AS A RESULT...ONCE THE SOLAR
INSOLATION INCREASES...TEMPERATURES WILL CLIMB BACK TO WHAT WAS
OBSERVED BEFORE THIS SYSTEM IMPACTED THE AREA.

.LONG TERM...

MUCH IMPROVED CONDITIONS ARE EXPECTED FOR NEXT WEEK. AS THE UPPER
LEVEL LOW PULLS INTO THE MID-ATLANTIC STATES ON SUNDAY...STRONG
SURFACE RIDGING WILL ADVECT INTO THE FORECAST AREA. THIS RIDGING
WILL BRING INCREASED SUBSIDENCE AND DRIER AIR INTO THE
AREA...WHICH WILL IN TURN LEAD TO SUNNY SKIES AND A LARGER DIURNAL
RANGE. DAYTIME HIGHS EARLY NEXT WEEK WILL EASILY CLIMB INTO THE
LOWER TO MIDDLE 80S EACH DAY...AND OVERNIGHT LOWS WILL DROP INTO
THE MIDDLE 50S.

THE STRONG UPPER LEVEL RIDGE WILL BREAK DOWN ON WEDNESDAY...WITH
MORE ZONAL WEST TO EAST FLOW EXPECTED ACROSS THE GULF SOUTH BY
THURSDAY. A SERIES OF FAST MOVING...BUT WEAK DISTURBANCES WILL
RIDE ALONG IN THIS FLOW ACROSS THE REGION. INITIALLY...MOISTURE
WILL BE FAIRLY LIMITED IN THE MID LEVELS...WHICH WILL CAP OFF ANY
CONVECTIVE CHANCES FOR THURSDAY. HOWEVER...AS MOISTURE GRADUALLY
ADVECTS IN FROM THE GULF OF MEXICO...SOME ISOLATED CONVECTION WILL
BE POSSIBLE BY FRIDAY.

&&

.AVIATION...
HIGHLY VARIABLE CONDITIONS PREVAILED AT THE TAF SITES ACROSS THE
FORECAST AREA EARLY THIS MORNING...RANGING FROM VFR TO LIFR. THE
LOWEST CEILINGS WILL LIKELY REMAIN ACROSS THE EASTERN HALF OF THE
FORECAST AREA. THIS IS ALSO THE LOCATION MOST LIKELY TO BE IMPACTED
BY THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE
DAY...ESPECIALLY THIS MORNING. SOME IMPROVEMENT WILL LIKELY BE SEEN
IN MOST AREAS THIS AFTERNOON. LOW CEILINGS WILL BE OBSERVED AGAIN
TONIGHT AND FRIDAY MORNING. 11

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR MUCH OF THE GULF
COASTAL WATERS THIS MORNING AND MOST OF THE OUTER WATERS THIS
AFTERNOON...PRIMARILY FOR HAZARDOUS SEAS. THE WINDS WILL CONTINUE
THE TREND OF EASING THIS MORNING...WHILE THE WAVES WILL BE SLOWER TO
SUBSIDE. OTHERWISE...THE NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
NEAR THE COAST WILL REMAIN IN THE AREA THROUGH FRIDAY NIGHT BEFORE
GETTING A PUSH TO THE EAST ON SATURDAY. WEAK HIGH PRESSURE WILL THEN
PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF OF THE WEEKEND AND
INTO EARLY NEXT WEEK. 11

&&

DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE.
ACTIVATION..HEIGHTENED IMPACT...ERMET AND COMMS DESK ACTIVITIES...
OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  57  80  55 /  70  30  30  10
BTR  76  59  81  58 /  70  40  30  10
ASD  76  64  79  61 /  70  50  40  20
MSY  75  64  80  63 /  70  50  40  20
GPT  75  65  78  63 /  90  60  50  20
PQL  76  65  78  62 /  90  60  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

MS...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

&&

32
Hazardous weather outlook, Mar 22, 7:20 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CDT THU MAR 22 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
720 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN...A FLASH FLOOD WATCH IS IN EFFECT FOR HARRISON AND
JACKSON COUNTIES IN MISSISSIPPI THROUGH 4 PM THIS AFTERNOON.
RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE
POSSIBLE ACROSS THIS AREA.

SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE TODAY...ESPECIALLY ALONG THE MISSISSIPPI COAST
AND OVER THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI
RIVER. THE HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE
STRONG DAMAGING WIND GUSTS. A TORNADO WATCH IS IN EFFECT FOR
HARRISON AND JACKSON COUNTIES AND ADJACENT COASTAL WATERS THROUGH
NOON TODAY.

MARINE...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR
PORTIONS OF THE GULF COASTAL WATERS THROUGH THE AFTERNOON HOURS.
PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
DETAILS.

RIVER FLOODING...FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS
POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND FORECASTS FOR ADDITIONAL INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A
SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF
THESE THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS
CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY
OVER MOST OF THE REGION. THE PRIMARY THREAT FROM THESE SEVERE
THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR TODAY AND POSSIBLY FRIDAY
DUE TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO
LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER
SERVICE.

32

In the hours before

Special weather statement, Mar 22, 4:47 AM CDT, 3 hours 23 minutes before
LAZ050-057-058-072-221030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 AM CDT THU MAR 22 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA
PARISH...

AT 445 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RESERVE...OR ABOUT 5 MILES
SOUTHEAST OF GRAMERCY...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDGARD...
GARYVILLE...RESERVE...LAPLACE...PONCHATOULA...ROBERT AND HAMMOND

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Mar 22, 5:48 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     7 N BILOXI              30.52N 88.93W
03/22/2012                   HARRISON           MS   EMERGENCY MNGR

            911 CALLS REPORTING DAMAGE IN THE AREA OF HIGHWAYS 67 AND
            15. POSSIBLE TORNADO.

&&

KGRAHAM
Local storm report, Mar 22, 5:50 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     BILOXI                  30.42N 88.93W
03/22/2012                   HARRISON           MS   LAW ENFORCEMENT

            DAMAGE REPORTED AT THE HAMPTON INN. POSSIBLE TORNADO.

&&

KGRAHAM
Special weather statement, Mar 22, 6:36 AM CDT, 1 hour 34 minutes before
MSZ082-221230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT THU MAR 22 2012

...STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON COUNTY...

AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF STRONG THUNDERSTORMS THAT WILL MOVE NORTH OUT OF THE GULF
OF MEXICO AND ACROSS JACKSON COUNTY THROUGH THE EARLY MORNING HOURS.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Mar 22, 6:49 AM CDT, 1 hour 21 minutes before
LAZ066-221230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 AM CDT THU MAR 22 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER
TERREBONNE PARISH...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 36 MILES SOUTH OF HOUMA...OR ABOUT 16
MILES SOUTHWEST OF TAMBOUR BAY BUOY...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...TAMBOUR BAY BUOY...COCODRIE...LUMCON CENTER BUOY...DULAC...
MONTEGUT AND CHAUVIN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 22, 7:41 AM CDT, 29 minutes before
MSZ082-221345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 AM CDT THU MAR 22 2012

...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON
COUNTY...

AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SERIES OF STRONG THUNDERSTORMS MOVING NORTH OUT OF THE
GULF OF MEXICO AND ACROSS JACKSON COUNTY. THESE THUNDERSTORMS WILL
AFFECT JACKSON COUNTY THROUGH AT LEAST THE EARLY MORNING HOURS.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT THURSDAY FOR
SOUTHERN MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:09 PM CDTTornado WarningLIXHancock, Harrison21 min
Mar 21, 7:29 PM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Mar 21, 8:19 PM CDTTornado WarningLIXHancock, Harrison26 min
Mar 21, 8:34 PM CDTRiver Flood WarningLIXHancock, Pearl River20 days
Mar 21, 8:58 PM CDTFlash Flood WarningLIXHarrison3 hr
Mar 21, 10:08 PM CDTTornado WarningLIXHarrison26 min
Mar 21, 11:13 PM CDTAreal Flood WarningLIXHancock4 hr
Mar 21, 11:54 PM CDTFlash Flood WarningLIXHarrison2 hr
Mar 22, 12:18 AM CDTTornado WarningLIXHarrison, Jackson27 min
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 2:00 AM CDTFlash Flood WarningLIXHarrison3 hr
Mar 22, 4:52 AM CDTTornado WarningLIXHarrison, Jackson23 min
Mar 22, 7:01 AM CDTTornado WarningLIXJackson29 min
Mar 22, 9:44 AM CDTTornado WarningLIXJackson31 min
Mar 22, 10:51 AM CDTRiver Flood WarningLIXHarrison55 hr
Mar 22, 10:56 AM CDTRiver Flood WarningLIXJackson10 days
Mar 22, 2:03 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.